MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a female who underwent an unspecified breast reconstruction surgery.With a mentor cpx 4 breast tissue expander with suture tabs, 550cc saline prosthesis experienced unknown sided deflation intraoperative.The surgeon is about to insert the tissue expander to patient.Surgeon conduct checking to tissue expander prior insertion.Upon checking surgeon notice that there¿s a crack causing a leakage at the side of the port (not the point of needle insertion).No harm to the patient or delayed to the operation was observed.,.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: pc-001718870.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Upon receive of the suspect device, lot number reveled as 9988885.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on december 03, 2024: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the med height te w/sut tabs 550cc tissue expander have a tear on the anterior view, measuring approximately 1.1 cm.Leak testing was performed, according with mentor procedure, and it revealed two (2) punctures (a and b) outside of the palpation ring.Microscopic examination was performed on the edges of the punctures (a) and (b), and on the tear, and parallel striations were found in the whole area of both punctures and in a section of the tear measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.According to the instructions for use (ifu), surgeons should ensure the position of the fill dome prior to adding or withdrawing fluid.Needle punctures on or outside the palpation ring of the device may penetrate the shell causing deflation or compromise the fill dome.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20546777
Report Number1645337-2024-12596
Device Sequence Number7988713
Product Code LCJ
UDI-Device Identifier00081317006749
UDI-Public00081317006749
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3549214
Device Lot Number9988885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/19/2024
12/03/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/20/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale